Alert archive / New York / Lake Effect Snow Warnings in 2007

Lake Effect Snow Warning 7, NWS Albany, NY

February 7, 2007Hamilton County, Herkimer County, New York

NWS Albany, NY issued this lake effect snow warning at Feb 7, 2007, 2:32 PM EST for Hamilton County, Herkimer County, New York. It took effect at Feb 7, 2007, 3:00 PM EST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2007, 2:32 PM EST (19:32 UTC)
In effect from
Feb 7, 2007, 3:00 PM EST
Expired
Feb 9, 2007, 3:25 AM EST
In force
36 hr
Issued by
NWS Albany, NY

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this lake effect snow warning went out at Feb 7, 11:11 AM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Feb 7, 11:11 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1111 AM EST WED FEB 7 2007

.SHORT TERM /REST OF TODAY/...
INTERESTING FEATURES SEEN ON CURRENT VIS SATELLITE/LOCAL RADARS...AS
SHORTWAVE APPROACHES LAKE ONTARIO...ACCOMPANIED/PRECEDED BY BAND
OF MID LEVEL CLOUDS. THESE MID LEVEL CLOUDS...VIA SEEDER-FEEDER
MECHANISM...IN ADDITION TO INCREASED UPWARD MOTION AHEAD OF
SHORTWAVE...APPEAR TO BE ENHANCING THE LES BAND ON SOUTH SIDE OF
LAKE ONTARIO. THIS BAND SHOULD EXTEND INTO PORTIONS OF
CENTRAL/SOUTHERN HERKIMER CO...AND POSSIBLY SOUTHERN HAMILTON CO
FROM MIDDAY THROUGH MID AFTERNOON...AND MAY EVEN EXTEND INTO THE
WESTERN MOHAWK VALLEY...BEFORE BAND SHIFTS BACK TO THE N THIS EVE IN
RESPONSE TO BACKING LOW LEVEL WINDS AHEAD OF NEXT INCOMING
SHORTWAVE. THUS...HAVE BOOSTED POPS FOR NW AREAS INTO
LIKELY/CATEGORICAL RANGE FOR THIS AFTERNOON...ALONG WITH ACCUMS OF
1-3 INCHES...WHICH WILL BE HIGHEST ACROSS THE WESTERN BORDER OF
HERKIMER CO. ELSEWHERE...EXPECT SOME CLOUDS TO DEVELOP WITH APPROACH
OF AFOREMENTIONED SHORTWAVE...IN ADDITION TO CONVECTIVE TEMPS BEING
REACHED...WHICH ARE NEAR 20 DEGREES.

OTHERWISE...NO OTHER CHANGES...WITH EXPECTATION OF SOME FLURRIES TO
DEVELOP THIS AFTERNOON EVEN INTO THE CAPITAL DISTRICT. MAX TEMPS MAY
REACH NEAR...OR SLIGHTLY OVER 20 DEGREES WITHIN VALLEY LOCALES FROM
THE CAPITAL REGION SOUTHWARD...WHILE HIGHER TERRAIN OF SOUTHERN
ADIRONDACKS REMAIN IN THE SINGLE DIGITS TO LOWER TEENS.

&&

.PREV DISCUSSION...
/ISSUED 358 AM EST WED FEB 7 2007/

SYNOPSIS...
A COLD NORTHWEST FLOW WILL PERSIST FOR THE REMAINDER OF THE WEEK
ACROSS THE REGION...RESULTING IN CONTINUED BELOW AVERAGE
TEMPERATURES...AND ADDITIONAL LAKE EFFECT SNOWFALL ACROSS THE
WESTERN ADIRONDACKS AND MOHAWK VALLEY.

SHORT TERM /TODAY THROUGH FRIDAY/...
LAKE EFFECT SNOW WILL CONTINUE TO BE THE MAIN FORECAST CHALLENGE
THROUGH THE REST OF THE WORK WEEK. TEMPS ALOFT WILL REMAIN COLD
ENOUGH THROUGH THE PERIOD...WITH SEVERAL PERTURBATIONS IN FLOW
MODULATING THE POSITION AND STRENGTH OF LAKE EFFECT SNOW IN OUR
FORECAST AREA. PARADE OF SHORT WAVE TROFS WILL CAUSE BLAYER FLOW TO
BACK AHEAD OF EACH PASSAGE...THEN VEER IN WAKE OF THEM. FLUCTUATION
IN FLOW DIRECTION WILL MAKE FORECASTING LAKE EFFECT TRICKY. LAKE
ONTARIO AVG SURFACE TEMP STILL AROUND +4C...SO INSTABILITY CLASS
WILL REMAIN IN THE MODERATE TO OCCASIONALLY EXTREME CATEGORY.

CURRENTLY...INTENSE SINGLE LAKE EFFECT BAND NOT MAKING IT TOO FAR
INLAND...AND IS NOT EVEN CLOSE TO HERKIMER COUNTY EARLY THIS
MORNING. IN FACT...MUCH OF LEWIS AND ONEIDA COUNTIES ARE ECHO-FREE
ON KTYX RADAR. WITH THE FLOW REMAINING RELATIVELY LIGHT THROUGH THE
REST OF THE MORNING INTO THE AFTN...WILL CANCEL THE ADVISORY AND
LOWER POPS ACROSS NORTHERN HERKIMER AND HAMILTON COUNTIES.

THE FIRST SHORT WAVE TROF PASSAGE WILL BE LATER THIS MORNING...WHICH
WILL TEND TO SHIFT ANY LAKE EFFECT SNOW SHOWERS SOUTHWARD BY LATE IN
THE DAY. ANY ACTIVITY DURING THE DAY SHOULD BE PRETTY WEAK IN OUR
AREA THOUGH...WITH INVERSION HEIGHTS LOWERING AND BLAYER FLOW NOT
INCREASING UNTIL LATER THIS AFTN.

THE NEXT SHORT WAVE WILL ALREADY BE DROPPING SOUTHEAST FROM THE
UPPER GREAT LAKES BY THIS EVENING. THIS WILL CAUSE FLOW TO BACK TO
AROUND 270-275...WITH NAM BUFKIT PROFILES SHOWING INVERSION HEIGHTS
RISING AGAIN TO AROUND 650 MB BY EARLY THUR MORNING. SO LAKE EFFECT
BANDS ARE EXPECTED TO RE-ORGANIZE AGAIN TONIGHT. THIS WOULD PUT
MAINLY NORTHERN HERKIMER COUNTY IN AREA OF CONCERN...BUT THE MAIN
QUESTION ONCE AGAIN WILL BE THE INLAND EXTENT OF COVERAGE. ONE
SUBTLETY THAT MAY INCREASE CONFIDENCE IS THAT LOW LEVEL DEWPOINTS
WILL BE AROUND 10F HIGHER THAN WHAT OCCURRED EARLIER THIS WEEK. SO
SOME ADDED MOISTURE...WHILE LIMITED...MAY HAVE AN IMPACT ON EASTWARD
EXTENT OF LAKE BAND COVERAGE. VERTICAL WIND SHEAR WITHIN THE BLAYER
SHOULD BE LOW IN A TIME WINDOW FROM TONIGHT INTO THUR AFTN TOO.
SINCE MOST LIKELY TIMING FOR POSSIBLE MODERATE ACCUMULATIONS WOULD
NOT BE UNTIL THUR...WILL OPT TO ISSUE A LAKE EFFECT SNOW WATCH FOR
NORTHERN HERKIMER AT THIS TIME.

THE NEXT SHORT WAVE IS FORECAST TO MOVE THROUGH ON THUR...WHICH WILL
ONCE AGAIN CAUSE A DISRUPTION OF THE FLOW PATTERN...WITH YET ANOTHER
ON FRIDAY. THUR NIGHT INTO FRI...ANY LAKE ACTIVITY WILL BE FOCUSED
FARTHER SOUTH ACROSS THE MOHAWK VALLEY. ADDITIONAL LAKE EFFECT FLAGS
MAY EVENTUALLY BE NEEDED. OUTSIDE OF LAKE EFFECT SNOW BANDS THERE
WILL LITTLE IN THE WAY OF PRECIP EVEN WITH SOME DYNAMICS...DUE TO
LACK OF LOW LEVEL MOISTURE.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NO CHANGES TO THE GOING FORECAST PAST FRIDAY. NORTHWEST FLOW
PATTERN...WITH PREDOMINANT EASTERN CONUS TROF TO REMAIN THROUGH THE
PERIOD. THIS WILL CONTINUE TO RESULT IN BELOW AVG TEMPS AND BOUTS OF
LAKE EFFECT SNOW.

AVIATION /08Z-06Z/...
VFR CONDITIONS WILL PREVAIL AT TAF SITES THROUGH THE PERIOD WITH
MVFR TO POSSIBLY IFR ACROSS THE WESTERN ADIRONDACKS DUE TO LAKE
EFFECT. WESTERLY WINDS WILL INCREASE THIS MORNING ESPECIALLY AFTER
SUNRISE AND BECOME GUSTY WITH WINDS GUSTY BY AFTERNOON WITH GUSTS
INTO THE 20S. WIND SPEEDS WILL DECREASE THIS EVENING.

HYDROLOGY...
BELOW NORMAL TEMPERATURES WILL CONTINUE TO PROMOTE THE DEVELOPMENT
OF ICE ON AREA LAKES AND RIVERS THIS WEEK. PRECIPITATION WILL BE
SCATTERED AND LIGHT...WITH MEASURABLE PRECIPITATION MAINLY CONFINED
TO THE WESTERN ADIRONDACKS AND WESTERN MOHAWK VALLEY WITH HIGH SNOW
TO LIQUID RATIO LAKE EFFECT SNOW OCCURRING THERE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...LAKE EFFECT SNOW WATCH FROM 6 PM EST THIS EVENING THROUGH
     THURSDAY AFTERNOON FOR NYZ032.

VT...NONE.
&&

SHORT TERM...KL
Hazardous weather outlook, Feb 7, 4:40 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
440 AM EST WED FEB 7 2007

NYZ032-081200-
NORTHERN HERKIMER-
440 AM EST WED FEB 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER COUNTY IN
EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A LAKE EFFECT SNOW WATCH HAS BEEN ISSUED FROM THIS EVENING THROUGH
THURSDAY AFTERNOON. PLEASE REFER TO THE WATCH STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE LAKE EFFECT SNOW WATCH IS IN EFFECT THROUGH THURSDAY
AFTERNOON. PLEASE REFER TO THE WATCH STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

NYZ038>040-082-081200-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN FULTON-
440 AM EST WED FEB 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN HERKIMER...FULTON
AND MONTGOMERY COUNTIES IN EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LAKE EFFECT SNOW IS EXPECTED TO AFFECT PORTIONS OF THE MOHAWK
VALLEY THURSDAY NIGHT INTO FRIDAY. MODERATE SNOW ACCUMULATIONS
ARE POSSIBLE. IF CONDITIONS BECOME IMMINENT...LAKE EFFECT SNOW
WARNINGS OR ADVISORIES WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ001-013-MAZ001-025-NYZ033-041>043-047>054-058>061-063>066-083-
084-VTZ013>015-081200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
440 AM EST WED FEB 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...GREATER CAPITAL
DISTRICT...SCHOHARIE VALLEY...EASTERN CATSKILLS...MID HUDSON
VALLEY...TACONICS...SOUTHERN VERMONT...BERKSHIRES AND LITCHFIELD
HILLS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 4:00 AM ESTLake Effect Snow WatchALYHerkimer11 hr

Nearby

Lake Effect Snow Warnings in New York, 2007Every lake effect snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.